PayPal and Amazon checkouts available.
800-486-1237
Tinnitus Library

Ask Barry Questions on Tinnitus - February 2018

Do you have questions about tinnitus, our products or specific treatments? Ask Barry. Arches President and tinnitus authority, Barry Keate, will select the most representative questions each month for publication. All questions will receive a personal reply from Barry.

Tinnitus expert Bary KeateTinnitus expert, Barry Keate, answers your questions on Tinnitus Send your question to: Ask Barry

Get Free Shipping on Tinnitus Combo Pack or Starter Kit
Use promo Code: buzz36 - Offer Ends Soon - US orders only.

Motrin, Tinnitus and a Knock on the Head

Hi Barry,

I am age 62. On Jan 9th I had a fall on ice where my feet went out from under me in front causing me to strike the back of my head on the steps of the semi-truck tractor I had been driving. I hurt my neck and upper back.

I am taking up to 2400 mg of Motrin a day while doing PT at a clinic. I've had tinnitus as a result of the concussion.  Is the use of Motrin going to make it permanent?  I have trouble sleeping because of this.

Thanks,
James L.

Dear James,

Unfortunately, Motrin (ibuprofen) can cause tinnitus. It also causes hearing loss, which leads to tinnitus. My own personal experience is even a low dose Motrin causes my tinnitus to spike. I use Tylenol when I need pain relief. That also presents a problem because Tylenol is essentially liver poison and too much of it can be life threatening. Tylenol must be used at a dosage that is no higher than that listed on the label. This is an upper limit of 3,000 mg per day.

Most NSAID pain relievers have the possibility of causing tinnitus. This does not mean everyone who uses them will get tinnitus but the potential is there. Other methods of pain relief include acupuncture, biofeedback, yoga and topical capsaicin. You may want to read our article on safe and effective pain management for people living with tinnitus.

An upper cervical chiropractor may be helpful for your tinnitus. During injuries like whiplash, hearing nerves can become pinched by the upper vertebrae. An upper cervical chiropractor can relieve this pressure and reduce tinnitus. Upper cervical chiropractors are a specialist in the chiropractic field and should not be confused with regular chiropractors.

Wishing you quiet times,
Barry Keate

How much, how many and how often?

Hi Barry,

How many people who take your product benefit and how many do not?  How much and how often does one have to take your product if they have had tinnitus for 3 years and have a high pitch ringing sound?  Thank you for answering these questions.

Best wishes,
Scarlett R.

Dear Scarlett,

We opened our doors for business in 1998. Since that time, we've helped thousands of individuals reduce their tinnitus noise. Sadly there is no "cure" for tinnitus but statistically we know that 80% of tinnitus comes from hearing loss usually due to noise exposure; whether in one dramatic event or exposure overtime.

Fortunately the ingredients in our Tinnitus Formula have been shown in numerous clinical studies to be effective in reducing the intensity for this type of tinnitus by approximately 65 - 75%.

Your high pitched ringing sound is associated with hearing loss-induced tinnitus, for which Arches Tinnitus Formula with our proprietary Ginkgo Max 26/7® is most effective. Two capsules must be taken in the morning and evening for three months (four bottles) before you can determine how effective it will be for you. We offer four bottles of the product in our Tinnitus Starter Kit, which has reduced pricing from $20 below retail. Buying all 4 also saves on shipping costs, and you don't have to worry about running out during the critical three month period.

Wishing you quiet times,
Barry Keate

Otosclerosis and Stress

Hi Barry,

I have had a Teflon piston in my right ear since the late 1980’s. I have always had tinnitus but have noted in the past few weeks it is constant throughout the day.  I have found it interferes with receiving sounds such as when people are talking.

Some of the changes recently in my life... increased stress emotionally and I am on sick leave for depression from overload of various personal and work pressures. I feel like this stress may be contributing to the orchestra present in my ears. I am not sleeping well either. I am on medication Citalopram daily. What do you advise please?

Fay M.

Dear Fay,

You have had otosclerosis and a stapedectomy was performed to correct it. Otosclerosis can sometimes spread to the cochlea and cause further hearing loss and tinnitus. In your case, I believe your high stress levels have contributed to the increase in tinnitus. Stress is the #1 aggravator of tinnitus and once your stress reduces, the tinnitus should also go down.

There are a number of different ways to learn to control stress. My favorite is biofeedback. This is a therapy where electrodes are connected to your skin and stress levels are recorded. You can watch your stress go down as you think more relaxing thoughts. After practicing this for a few weeks, you gradually learn to lower your stress levels without use of the measuring equipment. People adept at this find they can reduce blood pressure, lower heart beat and slow breathing while increasing breath volume. It is very effective in reducing stress. You can read an article about my experience with biofeedback.

Wishing you quiet times,
Barry Keate

NOTE: Ask Barry is pleased to be able to answer your questions based upon the information we have available. Our answers to your email inquiries are not substitutes for a physician's advice nor are they reviewed by a physician. We encourage you to share any suggestions you have received from Ask Barry with your doctor.